Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

   
 
 

 

On complemented versions of James's distortion theorems


Authors: William B. Johnson and Narcisse Randrianantoanina
Journal: Proc. Amer. Math. Soc. 135 (2007), 2751-2757
MSC (2000): Primary 46B20, 46B25:; Secondary 46B03, 46B45
DOI: https://doi.org/10.1090/S0002-9939-07-08775-8
Published electronically: March 30, 2007
MathSciNet review: 2317949
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Examples are given to show that two natural questions asked in Dowling, Randrianantoanina, and Turett, 1999, about complemented versions of James's distortion theorems have negative answers.


References [Enhancements On Off] (What's this?)

  • 1. J. Diestel, Sequences and series in Banach spaces, Graduate Text in Mathematics, 92, Springer-Verlag, New York, 1984. MR 0737004 (85i:46020)
  • 2. S. Dilworth, M. Girardi, and J. Hagler, Dual Banach spaces which contain an isometric copy of $ {L}\sb 1$, Bull. Polish Acad. Sci. Math. 48 (2000), 1-12. MR 1751149 (2001e:46016)
  • 3. P. N. Dowling, Isometric copies of $ c\sb 0$ and $ l\sp \infty$ in duals of Banach spaces, J. Math. Anal. Appl. 244 (2000), no. 1, 223-227. MR 1746799 (2000m:46036)
  • 4. P. N. Dowling, W. B. Johnson, C. J. Lennard, and B. Turett, The optimality of James's distortion theorems, Proc. Amer. Math. Soc. 125 (1997), no. 1, 167-174. MR 1346969 (97d:46010)
  • 5. P. N. Dowling, N. Randrianantoanina, and B. Turett, Remarks on James's distortion theorems. II, Bull. Austral. Math. Soc. 59 (1999), no. 3, 515-522. MR 1698052 (2000c:46022)
  • 6. M. Fabian, P. Habala, P. Hájek, V. Montesinos Santalucía, J. Pelant, and V. Zizler, Functional analysis and infinite-dimensional geometry, CMS Books in Mathematics/Ouvrages de Mathématiques de la SMC, 8, Springer-Verlag, New York, 2001. MR 1831176 (2002f:46001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B20, 46B25:, 46B03, 46B45

Retrieve articles in all journals with MSC (2000): 46B20, 46B25:, 46B03, 46B45


Additional Information

William B. Johnson
Affiliation: Department of Mathematics, Texas A&M University, College Station, Texas 77843
Email: johnson@math.tamu.edu

Narcisse Randrianantoanina
Affiliation: Department of Mathematics and Statistics, Miami University, Oxford, Ohio 45056
Email: randrin@muohio.edu

DOI: https://doi.org/10.1090/S0002-9939-07-08775-8
Keywords: $\ell_1$, $c_0$, renorming, James's distortion theorems
Received by editor(s): January 10, 2006
Received by editor(s) in revised form: May 1, 2006
Published electronically: March 30, 2007
Additional Notes: The first author’s research was partially supported by NSF DMS–0503688
The second author’s research was partially supported by NSF DMS–0456781.
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2007 by the authors

American Mathematical Society